MAUDE Adverse Event Report: ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X44MM; PROSTHESIS, HIP

ZIMMER BIOMET, INC. VIVACIT-E DM BEARING 28X44MM; PROSTHESIS, HIP
Catalog Number 110031012
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Codes Unequal Limb Length (4534); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/03/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a vivacit-e bearing that was implanted into the patient was recalled.There have been no reports of harm or injury to the patient reported and no revision reported to this date.Follow-ups to gather additional information are currently in process.
 
Additional Manufacturer Narrative
(b)(4) g2: switzerland.The customer indicated that the product remains implanted; therefore, it will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Additional Manufacturer Narrative
The product location is unknown at this time; therefore, it will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a supplemental mdr will be submitted.
 
Event or Problem Description
It was reported that the surgeon was notified of an implant recall due to a size discrepancies three weeks after the patient was implanted with the recalled dm bearing.Medical records indicate that the patient was overall satisfied with the surgery and postop progress with mild pain and a limb length discrepancy of +1cm on the right side.The discrepancy was corrected with shoe modifications; however, no further treatment or intervention was planned at the time.Subsequently, the patient underwent a right hip revision approximately 4 months post implantation due to incorrect sizing of the dm bearing.It was confirmed that no further information could be provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: g3; h2; h6; h3; h10.Visual examination of the provided pictures identified the explanted head and bearing, still assembled and covered in bio-debris.The pictures show the surgeon using calipers to measure the bearing which appears to measure 45.5- 45.7.No further evaluation can be made from the pictures provided.Review of the device history records identified no deviations or anomalies during manufacturing.It was later identified that a commingle occurred during manufacturing for the bearing.Medical records were provided and reviewed by a health care professional.Review of the available records identified the following: the patient had a right hip revision in 2025.The patient was reported as being satisfied with the surgery, but there was an lld on the right compared to the left that was to be corrected with shoe modifications.The patient then had a revision in 2026, for the bearing that was involved in the recall.The head and bearing were revised; however medical records were not provided for that revision.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: right total hip arthroplasty without acute radiographic hardware complication.Based on an assumed calibration ball measurement of 25 mm the internal bearing diameter appears to measure 44 mm however the evaluation is somewhat limited by the overlapping metallic cup obscuring the edges of the bearing.A definitive root cause cannot be determined for the limb length discrepancy.It is unknown if the bearing size caused or contributed.The root cause of the reported issue is attributed to a manufacturing deficiency.Multiple complaints were identified that involved a 46mm bearing and a 44mm bearing that did not measure the size listed on the box they were packaged in.They are related due to the fact that both lots are manufactured in warsaw west, of the same part family, and manufactured at the same time.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor trends.
 
Event or Problem Description
No additional information is available for the reported event.

Brand Name
VIVACIT-E DM BEARING 28X44MM
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key23553494
Report Number0001822565-2025-04124
Device Sequence Number9322537
Product Code LPH
UDI-Device Identifier00889024572706
UDI-Public(01)00889024572706(17)300406(10)67160447
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K190656
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/14/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number110031012
Device Lot Number67160447
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer03/03/2026
04/06/2026
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date03/12/2026
04/14/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/07/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale